Alert archive / California / Small Craft Advisories in 2017

Small Craft Advisory 71, NWS San Francisco Bay Area, CA

April 13, 2017

NWS San Francisco Bay Area, CA issued this small craft advisory at Apr 13, 2017, 4:17 PM PDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 13, 2017, 4:17 PM PDT (23:17 UTC)
Expired
Apr 13, 2017, 9:00 PM PDT
In force
5 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted.

378 
WHUS76 KMTR 132317
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
417 PM PDT THU APR 13 2017

PZZ530-140400-
/O.NEW.KMTR.SC.Y.0071.170413T2317Z-170414T0400Z/
SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO
BAY NORTH OF THE BAY BRIDGE-
417 PM PDT THU APR 13 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ576-140730-
/O.CON.KMTR.SC.Y.0070.170414T0400Z-170415T1000Z/
WATERS FROM POINT PINOS TO POINT PIEDRAS BLANCAS 10-60 NM-
417 PM PDT THU APR 13 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 3 AM PDT SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 3 AM PDT SATURDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ565-140730-
/O.CON.KMTR.SC.Y.0070.170414T0400Z-170415T1000Z/
COASTAL WATERS FROM POINT PINOS TO POINT PIEDRAS BLANCAS
CALIFORNIA OUT TO 10 NM-
417 PM PDT THU APR 13 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 3 AM PDT SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 3 AM PDT SATURDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ560-140730-
/O.CON.KMTR.SC.Y.0070.170414T1600Z-170415T0400Z/
COASTAL WATERS FROM PIGEON POINT TO POINT PINOS CALIFORNIA OUT TO
10 NM-
417 PM PDT THU APR 13 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM PDT
FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM PDT
FRIDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ535-140730-
/O.CON.KMTR.SC.Y.0070.170414T1600Z-170415T0400Z/
MONTEREY BAY-
417 PM PDT THU APR 13 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM PDT
FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM PDT
FRIDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
1 follow-up statement
953 
WHUS76 KMTR 140325
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
825 PM PDT THU APR 13 2017

PZZ576-141130-
/O.CON.KMTR.SC.Y.0070.170414T0400Z-170415T1000Z/
WATERS FROM POINT PINOS TO POINT PIEDRAS BLANCAS 10-60 NM-
825 PM PDT THU APR 13 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY.

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ565-141130-
/O.CON.KMTR.SC.Y.0070.170414T0400Z-170415T1000Z/
COASTAL WATERS FROM POINT PINOS TO POINT PIEDRAS BLANCAS
CALIFORNIA OUT TO 10 NM-
825 PM PDT THU APR 13 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY.

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ560-141130-
/O.CON.KMTR.SC.Y.0070.170414T1600Z-170415T0400Z/
COASTAL WATERS FROM PIGEON POINT TO POINT PINOS CALIFORNIA OUT TO
10 NM-
825 PM PDT THU APR 13 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM PDT
FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM PDT
FRIDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ530-140430-
/O.CON.KMTR.SC.Y.0071.000000T0000Z-170414T0400Z/
SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO
BAY NORTH OF THE BAY BRIDGE-
825 PM PDT THU APR 13 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ535-141130-
/O.CON.KMTR.SC.Y.0070.170414T1600Z-170415T0400Z/
MONTEREY BAY-
825 PM PDT THU APR 13 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM PDT
FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM PDT
FRIDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 13, 2:38 PM PDT, 1 hour 39 minutes earlier.

Area forecast discussion, Apr 13, 2:38 PM PDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
238 PM PDT Thu Apr 13 2017

.SYNOPSIS...Rain showers are dissipating this afternoon as the
upper trough lifts out of the area. Cooler tonight. Dry and
slightly warmer weather returns for tomorrow and Saturday. Rain
chances will return on Sunday, and indications are that unsettled
weather will continue into midweek next week. Dry weather returns
late next week.

&&

.DISCUSSION...AS OF 2:40 PM PDT Thursday... Satellite imagery
shows the core of a 531dm 500mb upper low currently just offshore
of Vancouver is lifting northward and retrograding slightly early
this afternoon. The surface cold front associated with this upper
low transitioned across the region between late yesterday through
sunrise this morning, bringing light to briefly moderate
rainfall, and breezy, occasionally gusty, winds. The base of the
broader upper trough is now in the process of sweeping through
Northern California in the wake of the cold front, advecting in a
cooler, moderately unstable air mass. As a result, scattered
convective rain showers have developed in the post frontal
environment since this morning. KMUX radar has shown a steady
decline in shower intensity and coverage in the last couple of
hours, primarily as a result of the base of the trough lifting out
of the region. This shifted the bulk of the convective activity to
the east into the Central Valley, where some stronger storm cells
have since developed. Visible imagery shows a steady decline in
clouds across the area as well, leading to partly cloudy to mostly
sunny conditions. Expect to see this clearing trend continue into
this evening as the air mass stability increase aloft. Cold air
infiltration, clearing skies, and decreasing winds will lead to a
chilly night. Temperatures will decrease somewhere between 4 and 8
degrees versus last night, with the coolest locations dropping to
the mid 30s, while most urban areas will range from the low 40s
to upper 40s.

For Friday and Saturday, an upstream ridge will build into the
region, bringing a modest warming and drying trend. Most urban
locations can expect a 5 to 10 degree warm up between this
afternoon and Saturday afternoon, with the most warming further
away from the coast.

On Sunday, forecast models generally agree on a return to
an unsettled weather pattern. The first of the disturbance in this
unsettled pattern will move somewhat rapidly from west to east
and begin to spread light warm sector rain to the area around
sunrise Sunday. There is some slight disagreement about the
initial location of landfall, but models do tend to agree that the
northern most areas will see the highest accumulations. The main
cold front will push inland later in the morning Sunday, bringing
a quick shot of moderate rainfall and breezy winds, before lifting
northeastward back into the mean westerly flow over the Snake
River Plain (southern Idaho). Models have trended this system
slightly weaker versus the previous days runs, pushing it into a
weaker category.

A moist, unsettled southwest flow will then develop by early next
week, bringing increased cloudiness, on/off again rain, cooler
temperatures, and breezy winds to the area. Exact details are
sketchy at this point, given the degree to which forecast models
struggle with these unorganized surges of moisture/energy. That
said, most of the data points towards the next significant
disturbance arriving on Tuesday. The GFS and GEM models highlight
our region as the focus of this Tuesday system, however, the EURO
disagrees, placing a weaker disturbance further north over the
California/Oregon border. Model confidence decreased further by
midweek, with the slight possibility of a 3rd weaker system
arriving early Thursday. The models realign late in the period to
show a broad high pressure ridge building off of SoCal to
encompass our region from late Thursday into next weekend.

&&

.AVIATION...as of 10:40 AM PDT Thursday...For 18z tafs. Scattered
showers continue to move through the area. Shower activity is
expected to end later this afternoon. VFR conditions prevailing
with brief periods of MVFR/IFR vis possible with bands of heavier
showers. Cigs currently hovering between VFR and MVFR across many
sites. Expecting cigs to lift to VFR sometime late this
morning/early this afternoon. Winds are beginning to shift to
westerly and are expected to stay W/NW through the period.
Winds above 10-15 kt and gusting to 25 kt are expected to continue
into tonight.

Vicinity of KSFO...Showers this morning decreasing in the
afternoon. Periods of MVFR cigs are expected through 19Z or 20Z.
Winds have increased and become westerly. Gusts just exceeding 25
kt possible this afternoon and tonight.

SFO Bridge Approach...Similar to KSFO.

Monterey Bay Terminals...A few showers continue to move through.
Heavier bands briefly reduce vis to MVFR/IFR conditions. Cigs
expected to remain high enough to keep VFR conditions
prevailing, however, brief periods of cigs just below 3000 ft
possible at KMRY. West to southwest winds gusts to 20 kt after
19Z.

&&

.MARINE...as of 8:30 AM PDT Thursday...A weak low off of Northern
California will move to the northeast today as high pressure
builds off the coast. Increasing northwest winds over the
southern waters are expected friday afternoon and evening due to
the building ridge. Winds will become southerly on sunday as a
low pressure system approaches from the west.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .Tngt...SCA...Pt Pinos to Pt Piedras Blancas 0-10 nm from 9 PM

&&

PUBLIC FORECAST: DRP
AVIATION: AS
MARINE: AS

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook, twitter, and youtube at:
www.Facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayarea

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 2:17 AM PDTSmall Craft AdvisoryMTR61 hr

Nearby

Small Craft Advisories in California, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.